Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 26, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Oct 8, 2016, 9:13 AM EDT for Anson County, Stanly County, North Carolina. It took effect at Oct 8, 2016, 7:49 PM EDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2016, 9:13 AM EDT (13:13 UTC)
- In effect from
- Oct 8, 2016, 7:49 PM EDT
- Expired
- Oct 9, 2016, 11:36 AM EDT
- In force
- 16 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anson County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rocky River NC near Norwood (NRWN7).
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02126000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
595
WGUS42 KRAH 081313
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
913 AM EDT SAT OCT 8 2016
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
...Two to three inches of rain have fallen overnight and an additional
two to four inches are expected this morning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-090113-
/O.NEW.KRAH.FL.W.0026.161008T2349Z-161009T1536Z/
/NRWN7.1.ER.161008T2349Z.161009T0000Z.161009T0336Z.NO/
913 AM EDT SAT OCT 8 2016
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Rocky River Near Norwood.
* from this evening to Sunday morning, or until the warning is
cancelled.
* At 9:00 AM Saturday the stage was 1.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening and crest to near 21 feet later this evening.The
river will fall below flood stage overnight.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Rocky River
Norwood 20 1.8 Sat 09 AM 11.6 3.2 1.8 1.4 1.3
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$1 follow-up statement
125
WGUS82 KRAH 090318
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1118 PM EDT SAT OCT 8 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-090348-
/O.CAN.KRAH.FL.W.0026.000000T0000Z-161009T1536Z/
/NRWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1118 PM EDT SAT OCT 8 2016
The Flood Warning is cancelled for the Rocky River Near Norwood.
* At 11:00 PM Saturday the stage was 15.9 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 17.4 feet
after midnight.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Rocky River
Norwood 20 15.9 Sat 11 PM 16.0 5.1 2.2 1.7 1.4
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Norwood: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Oct 8, 7:49 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 8, 7:49 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 749 AM EDT SAT OCT 8 2016 .SYNOPSIS... Hurricane Matthew will track along or just off the coast of South Carolina and southeast North Carolina through tonight. && .NEAR TERM /THROUGH SUNDAY/... As of 256 AM Saturday... Flash flood watch has been extended west and north to cover all of central NC, except Forsyth County in the far NW. The far NW part of the Triad, specifically the Winston- Salem/Forsyth County area, should have the lowest probability of flooding and we may leave them out. We will decide with the WPC/NWS QFP conference call at 215 AM. Most models have come even more northward and northeastward with the track of Matthew, and thus the heavy rain bands are now forecast to eventually encompass much of central NC. There is expected to be a very tight QPF gradient with possibly the NW Piedmont in the gradient instead of the NE Piedmont (as the heavier rains continue to spread west with the past few model runs). Current data (radar/satellite) included also suggests that the models more north and northeast track before the turn east tonight may verify better. The eyewall of Hurricane Matthew is now open with the northern portion of the eyewall the only portion remaining in tact. The forward motion is still 010 at 10kt with anticipation that the system will turn NE along the SC coast beginning this morning. A 1025 MB surface high pressure was centered just off the New England coast this morning, extending into our Piedmont Damming Region. There continued to be a low level boundary near the coast, with the deep easterly flow north of the storm pulling in PW's in excess of 2 inches as far north as Raleigh and 2.4 inches to near Fayetteville. The ESE flow at H85 was 40-50 KT spreading deep moisture up and over the CAD wedge. Rain and bands of heavy rain has developed/overspread all of central NC. One heavy band was almost into the Greensboro area. Although the SREF and some hi-res models suggest that the QPF of the operational GFS/EC are overdone for our region, we are not buying into that given the current data analysis. We will expand the Flash Flood Watch to be safe to include most of the region, with the far NW left out (Forsyth). QPF of 6-10 inches will still be forecast in the south and east, with 4-7 central, and 2-4 elsewhere. Locally higher totals in the south and east. Less over the NW. The Wind Advisory will remain in place through the duration of the event. Strongest gusts to 40-50 MPH in the south and east zones. Even 40 mph may down some trees given the expected saturation. Conditions will improve rather quickly when the cyclone begins the turn east later tonight and Sunday morning. Our current ending times of the Watches and advisories will remain into Sunday afternoon, and possibly we can end them more quickly if the system moves more quickly per WPC discussion. && .SHORT TERM /SUNDAY NIGHT/... As of 305 AM Saturday... Skies should be clearing or mostly clear with diminishing breezes Sunday evening and overnight. Lows in the 40s/50s. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 305 AM Saturday... Underneath shortwave ridging aloft, a strong +1030 mb sfc high will ridge down the east coast in the wake of Matthew, with associated strong cold air advection bringing Central NC its first real taste of fall, as a cool and dry airmass settles into the area for the first half of the work week. Low-level thicknesses are forecast to fall to 1340-1350 meters(20 to 30 meters below normal)both Monday and Tuesday mornings, which historically produces min temps down into the lower to mid 40s. If this happens it will be the first time many areas see sub 50 degree readings since early May 2016. Highs Monday and Tuesday in the mid 60s to lower lower 70s. Upper ridge over the region will begin to breakdown and shift east of the area by mid to late week, allowing a dry cold front to approach the area from the nw late Thursday. Airmass will undergo slow modification in advance of this front, warming back up to seasonable readings Wednesday and Thursday, with temps potentially cooling back down to below normal Friday and into the weekend. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... As of 740 AM Saturday... A large shield of moderate to heavy rain, to the N and NW of the center of Hurricane Matthew, will continue to translate NWD across central NC today, as the hurricane tracks generally parallel to the SC coast. Widespread, mainly IFR ceilings will continue through this evening, then edge EWD with a resultant lifting and scattering to MVFR or VFR from W to E tonight, as the hurricane and associated rain shield likewise move E. NELY winds will also steadily increase from S to N and peak this afternoon and early evening - highest with gusts between 40-50 kts at FAY and RWI. While the rain and sub-VFR ceilings will steadily move E and out of our area later tonight, a strong NLY wind will continue throughout the night and linger into the day Sunday, as a continental polar (cool and dry)air mass rushes into our region in the wake of Matthew. Outlook: After VFR conditions in high pressure Sun-Mon, NELY low level flow around that high may promote the occurrence of MVFR ceilings Tue-Wed, mainly at ERN TAF sites. && .HYDROLOGY... As of 1220 PM Friday... Discussion for the southern Coastal Plain, Sandhills, and southwestern Piedmont: Antecedent conditions - heavier rain today has been concentrated mainly over the southwest Piedmont and western Sandhills counties. Rainfall across this area has ranged up to nearly 1.5 inches, effectively saturating areas from Raeford west to Albemarle and Wadesboro. Only a few tenths of an inch have fallen over eastern Hoke, northern Cumberland, and southern Harnett counties, which were the areas which received 8 to 10+ inches of rain late last week. Rainfall from Matthew late tonight through Saturday night is expected to range from 6 to 10 inches over these areas, with perhaps 10+ inches over far southern Cumberland and Sampson counties. The heavier rainfall is expected during the day Saturday, and as tropical rainfall rates can exceed 2 inches per hour, flash flooding could occur quickly, especially in urban areas. Rainfall will drain quickly into local streams and into low lying areas, and travel may be hindered by extensive flooding well into Sunday. Larger rivers which could reach flood stage include the lower Cape Fear, Neuse, Black, and possibly the Tar. Of particular concern is the Little River, which runs across northern Cumberland county. Flooding is more likely on the Little river and a flood warning has been issued for the Little river at Manchester, where the river could exceed moderate flood stage as it is still high from record flooding last week. A number of dams in Hoke, Cumberland and southern Harnett county affected by the heavy rain last week also remain vulnerable due to weakened structures and high water levels. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday afternoon for NCZ007>011- 022>028-038>043-073>078-083>086-088-089. Wind Advisory until 6 PM EDT Sunday for NCZ011-026>028-041>043- 073>078-083>086-088-089. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...BADGETT LONG TERM...CBL AVIATION...MWS HYDRO...MLM
Hazardous weather outlook, Oct 8, 3:25 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 325 AM EDT SAT OCT 8 2016 NCZ011-026>028-041>043-073>078-083>086-088-089-090730- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 325 AM EDT SAT OCT 8 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. NCZ007>010-022>025-038>040-090730- PERSON-GRANVILLE-VANCE-WARREN-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM- 325 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NCZ021-090730- FORSYTH- 325 AM EDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF RAIN AND GUSTY WINDS WILL CONTINUE TODAY AND END THIS EVENING. THERE IS A POTENTIAL FOR FLOODING ESPECIALLY IN AREAS SOUTH AND EAST OF WINSTON-SALEM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 8, 8:57 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 AM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM TROPICAL STORM 5 ENE EAST LAURINBURG 34.80N 79.37W
10/08/2016 SCOTLAND NC ASOS
PEAK WIND GUST OF 47 MPH MEASURED AT KMEB AT
809 AM EDT.
&&
VINCENTLocal storm report, Oct 8, 9:00 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
900 AM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM TROPICAL STORM 5 ENE EAST LAURINBURG 34.80N 79.37W
10/08/2016 SCOTLAND NC PUBLIC
PEAK WIND GUST OF 52 MPH REPORTED AT KMEB AT
831 AM EDT.
&&
VINCENTLocal storm report, Oct 8, 9:03 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
903 AM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TROPICAL STORM 4 ENE HOPE MILLS 34.99N 78.88W
10/08/2016 CUMBERLAND NC ASOS
PEAK WIND GUST OF 44 MPH REPORTED AT KFAY AT
800 AM EDT.
&&
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:09 PM EDT | River Flood Warning | RAH | Harnett | 4 days |
| Oct 7, 10:09 PM EDT | River Flood Warning | RAH | Cumberland | 6 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Johnston | 3 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Wayne | 11 days |
| Oct 7, 10:18 PM EDT | River Flood Warning | RAH | Edgecombe | 7 days |
| Oct 7, 10:18 PM EDT | River Flood Warning | RAH | Edgecombe | 12 days |
| Oct 8, 8:01 AM EDT | Flash Flood Warning | RAH | Anson, Hoke, Richmond, Scotland | 6 hr |
| Oct 8, 8:37 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke, Lee, Montgomery, Moore and 2 more | 6 hr |
| Oct 8, 8:41 AM EDT | High Wind Warning | RAH | Cumberland, Hoke, Sampson, Scotland, Wayne | 18 hr |
| Oct 8, 10:22 AM EDT | Flash Flood Warning | RAH | Durham, Johnston, Wake, Wayne | 6 hr |
| Oct 8, 11:32 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 6 hr |
| Oct 8, 12:09 PM EDT | River Flood Warning | RAH | Chatham | 48 hr |
| Oct 8, 1:09 PM EDT | Flash Flood Warning | RAH | Durham, Johnston, Wake, Wayne | 6 hr |
| Oct 8, 1:21 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Orange and 2 more | 8 hr |
| Oct 8, 1:31 PM EDT | Flash Flood Warning | RAH | Anson, Chatham, Harnett, Lee, Montgomery, Moore and 3 more | 6 hr |
| Oct 8, 2:04 PM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 8 hr |
| Oct 8, 2:28 PM EDT | River Flood Warning | RAH | Chatham, Lee | 67 hr |
| Oct 8, 2:32 PM EDT | Flash Flood Warning | RAH | Alamance, Granville, Orange, Person, Vance | 8 hr |
| Oct 8, 2:37 PM EDT | River Flood Warning | RAH | Franklin | 69 hr |
| Oct 8, 3:47 PM EDT | River Flood Warning | RAH | Alamance | 37 hr |
| Oct 8, 3:50 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 8 hr |
| Oct 8, 3:54 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 5 days |
| Oct 8, 5:29 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 8 hr |
| Oct 8, 6:55 PM EDT | Flash Flood Warning | RAH | Durham, Edgecombe, Johnston, Nash, Wake, Wayne and 1 more | 7 hr |
| Oct 8, 7:49 PM EDT | Flash Flood Warning | RAH | Chatham, Harnett, Lee, Montgomery, Moore, Richmond and 1 more | 6 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.